Medical Questions? Ask a Doctor Online!
When was her last ER visit?
Has she bloating, gas, inability to pass flatus, abdominal pain/cramps?
What is the reason assigned for the paralyzed intestines?
A paralyzed intestine (termed as paralytic ileus) would need intravenous fluids and correction of the cause. The most common causes are following;
1) Electrolyte imbalance; which occurs and aggravates due to vomiting
2) High blood urea; if the dehydration supervenes.
3) Impacted stool in the rectum and colon (large intestines).
4) Medications which decrease the intestinal movements.
She can consider an over the counter water based enema. This is likely to evacuate the impacted stool in the intestines and may stimulate the intestines to work. If Ondansetron does not stop vomiting, she may need injectable anti-vomiting medication and intravenous fluids, so dehydration and electrolyte imbalance does not supervene and is corrected.
Please feel free for your follow up questions.